To the Editor.
—With regard to the case of the 21-year-old woman with menstrual irregularity,1 I would like to point out that this patient's menstrual irregularities commenced within 6 months of discontinuing (what appeared to be) depomedroxyprogesterone acetate injections (after only 2 injections). Dr Davis correctly states that "duration of use [of depomedroxyprogesterone] does not correlate with the duration of ovulatory suppression."In my practice of family medicine, I have seen many young women who have experienced dramatic changes in their menstrual pattern with depomedroxyprogesterone, often after receiving but a single injection. Yet none of these women (in my experience) was counseled beforehand about this relatively frequent adverse effect as well as many other unpleasant adverse effects of depomedroxyprogesterone, including depression, weight gain, and osteoporosis.Hopefully, the objective presentation of case studies and clinical research dealing with the untoward effects of depomedroxyprogesterone will help those caring for patients seeking contraceptive advice to achieve